Journal of Symplectic Geometry

Volume 2 (2004)

Number 4

Wong's equations in Poisson geometry

Pages: 545 – 578

DOI: http://dx.doi.org/10.4310/JSG.2004.v2.n4.a2

Author

Oliver Maspfuhl

Abstract

We show that the Hamiltonian systems on Sternberg-Wein- stein phase spaces which yield Wong's equations of motion for a classical particle in a gravitational and a Yang-Mills field, naturally arise as the first order approximation of generic Hamiltonian systems on Poisson manifolds at a critical La- grangian submanifold. We further define a second order ap- proximated system involving scalar fields which first appeared in Einstein-Mayer theory. Reduction and symplectic realiza- tion of this system are interpreted in terms of dimensional reduction and Kaluza-Klein theory.

2010 Mathematics Subject Classification

Primary 53D17. Secondary 70G45, 70H05, 70S15.

Full Text (PDF format)